Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
172 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What is causing tiredness and headaches?

I have been tired and sluggish with headaches for the last several days. I wake up tired. I am on imitrex for migraines and have had to take 1 every day for the last 3 days. I take propranolol at night for preventative purposes for my migraines and levoxyl got hypothyroidism. Any thoughts?
Tue, 1 Oct 2019
Report Abuse
Neurologist 's  Response
Hello,

First of all, you have hypothyroidism and you take a hormonal replacement therapy, so you should not take propranolol for migraine because this drug interferes with the action of the thyroid hormone on the sympathetic nervous system resulting in tiredness.

Moreover, the daily use of Imitrex is not recommended, because this drug can cause vasoconstriction of the blood vessels, resulting in decreasing blood supply to different body organs and tiredness,therefore you should stop taking this drug.

We use Imitrex once to abort the migraine attack then we give the patient a prophylaxis treatment such as: Amitriptyline.

You can take half a tablet at bedtime for 3 days,then you can increase the dose by half a tablet every 3 days until you reach 50 mg per day.

Hope I have answered your query. Let me know if I can assist you further.

Take care

Regards,
Dr Dr/Mustafa, Neurologist
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Propranolol


What is causing tiredness and headaches?

Hello, First of all, you have hypothyroidism and you take a hormonal replacement therapy, so you should not take propranolol for migraine because this drug interferes with the action of the thyroid hormone on the sympathetic nervous system resulting in tiredness. Moreover, the daily use of Imitrex is not recommended, because this drug can cause vasoconstriction of the blood vessels, resulting in decreasing blood supply to different body organs and tiredness,therefore you should stop taking this drug. We use Imitrex once to abort the migraine attack then we give the patient a prophylaxis treatment such as: Amitriptyline. You can take half a tablet at bedtime for 3 days,then you can increase the dose by half a tablet every 3 days until you reach 50 mg per day. Hope I have answered your query. Let me know if I can assist you further. Take care Regards, Dr Dr/Mustafa, Neurologist